A CT Scan for a back probIem in Sept 2010 showed that I had a large mass in my left pelvic area. Although it was diagnosed as an ovarian tumor, I underwent 2 more CT Scans before being referred to the Oncology Cancer Clinic by my family doctor in December 2010.
During my initial visit - with a resident - he didn't seem to think that it was a serious issue especially since it came up as a result of another problem. He said he didn't find anything in his examination but that I had 2 options - I could do nothing and leave things as they were or have exploratory surgery. Thankfully I opted for the surgery which took place on Feb 3, 2011. The results came back on Mar 7th and I've been diagnosed with Stage IIB ovarian cancer. I am scheduled for 6 cycles of chemotherapy of Paclitaxel (Taxol) and Carboplatin (Paraplatin). I had my first treatment on March 24th and while I did have pain, fatigue and other side effects associated with both drugs after the treatment, I did not experience any problems during the treatment.
My second treatment was on April 21st and it went well through the pre-treatment medications. However, less than an hour into the first medication - carbpolatin - my body started to move and jerk uncontrollably off and on. It kept getting worse so the drip was stopped and the jerking stopped. When the nurses restarted the medications, the jerking started up again. They did this again with the same results and then called the doctor up to view and consult. He ordered additional benedryl and cortizone but the jerking continued so the treatment was stopped. I now have an appointment with the doctor on May 2nd to see how we are going to proceed.
I would like to know if anyone else has experienced this type of side effect during a treatment. Even though I call it jerking, I almost felt as though I was having a seizure. Any information would be appreciated.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.